MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 4132100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt1329 showed no other similar product complaint(s) from this lot number.Device not returned yet.
 
Event or Problem Description
It was reported by the sales rep that the facility reported a hub disconnected from the catheter when priming after insertion into the patient.The catheter was removed and another device was placed.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter break was confirmed, and the cause appears to be use related.The implicated and returned product was a 2 fr s/l per-q-cath picc.The picc was received without the stylet.A break in the catheter was identified 1.4cm within the distal tip of the strain relief sleeve on the molded winged hub.A 22.1cm section of 2 fr tubing was received separate from the catheter hub.The break would have occurred external to the patient.The cross section at the proximal end of the distal catheter segment was microscopically examined and the surface was noted to be granular, dull, and uneven, which is consistent with characteristics of a break in the per-q-cath catheter material.A tactual investigation revealed a 1.5cm region of slight elastic weakness in the proximal end of the distal catheter segment, which indicates that the catheter was weakened from tensile stresses.The 2 fr tubing most likely broke subsequent to the catheter being stretched.It is unknown what caused the tubing to stretch.Care is suggested when handling the delicate size of the 2 fr tubing.Inadvertent stretching will cause the tubing to break.The product ifu provides securement techniques and a caution, which states, ¿to minimize the risk of catheter breakage and embolization, the catheter must be secured in place.¿ due to the condition of the returned sample, it appeared that the damage occurred during use.A lot history review (lhr) of rebt1329 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7131778
Report Number3006260740-2017-02269
Device Sequence Number19100039
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4132100
Device Catalogue Number4132100
Device Lot NumberREBT1329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1